| Catalog Number |
CAT8XTORQ115 |
| Medical Device Problem Codes |
Break (1069); Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
03/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a medical procedure, the physician found an indigo system aspiration catheter 8 (cat8) to be broken between the hub and the catheter upon removal from the packaging.The damage to the cat8 was found prior to use; therefore, it was not used in the procedure.The procedure was completed using a new cat8.
Additional Manufacturer Narrative
Results: the cat8 was kinked approximately 1.5 cm from the hub.Conclusions: evaluation of the returned cat8 confirmed a kink near the hub.If the device is forcefully mishandled at extreme angles during removal from its packaging, damage such as a kink may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.